MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "a broken picc in a patient.I am the supervisor and we had a picc break apart during removal.Half was left in the patient.We snared it out and have both pieces." no other information was provided.Additional information received 05/02/2024: it was reported, "s/l picc line placed in rt ij.Lot# rehu2613.Date of event was 04/29/24.No patient impact.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 4 fr s/l powerpicc solo was returned for evaluation.An initial visual observation revealed use residues throughout the returned product.The catheter was broken just proximal to the 9 cm depth marker.A tactile evaluation of the catheter revealed tensile weakness in the distal fragment of the returned catheter.No significant tensile weakness was observed along the proximal fragment of the returned catheter.A microscopic observation revealed the proximal break site to have a granular fracture surface with some sections of the break having a sharp, uneven fracture surface.The proximal break site appeared to have a slight elliptical shape.Some material wear was observed along one area of the fracture edges.The distal break site appeared to have abundant blood use residues occluding the distal portion of the catheter.The distal break site appeared to have an elliptical shape with a granular fracture surface.Some material wear was observed along one area of the fracture edges of the distal break site.Based on the characteristics of the returned catheter break, the cause of failure appears to be a combination of flexural fatigue, or cyclic kinking of the catheter at the securement site, along with potentially tensile (pulling) forces applied to the catheter.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported, "a broken picc in a patient.I am the supervisor and we had a picc break apart during removal.Half was left in the patient.We snared it out and have both pieces." no other information was provided.Additional information received (b)(6) 2024: it was reported, "s/l picc line placed in rt ij.Lot# rehu2613.Date of event was (b)(6) 2024.No patient impact.".

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19383899
Report Number3006260740-2024-02584
Device Sequence Number11780041
Product Code LJS
UDI-Device Identifier00801741027765
UDI-Public(01)00801741027765
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number3194155
Device Lot NumberREHU2613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown